Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 28, NWS Cheyenne, WY

June 10, 2004Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 10, 2004, 3:15 PM MDT for Morrill County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2004, 3:15 PM MDT (21:15 UTC)
Expired
Jun 10, 2004, 4:15 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Morrill County, NE

The radar

The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:00 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2004-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2004-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS55 KCYS 102115
SVRCYS
NEC123-102215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
314 PM MDT THU JUN 10 2004

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 415 PM MDT

* AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR REDINGTON...OR
  ABOUT 23 MILES SOUTHEAST OF SCOTTSBLUFF...AND MOVING NORTHEAST 
  AT 20 MPH.  THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAYARD BY 330 PM MDT
  7 MILES NORTHWEST OF BRIDGEPORT BY 340 PM MDT
  7 MILES NORTHWEST OF BRICKER LAKES BY 345 PM MDT

LAT...LON 4183 10335 4151 10335 4171 10295 4191 10318

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:15 PM MDT, 0 minutes earlier.

Area forecast discussion, Jun 10, 3:15 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT THU JUN 10 2004

.SHORT TERM...SURFACE TROUGH CURRENTLY PASSING THROUGH CWA WITH COLD
FRONT LAGGING BEHIND.  VERY DRY AIR WITH BEHIND TROUGH...CYS DPT
DROPPED TO 12 DEGREES AT 18Z.  AREA TO BE MONITORED WILL BE THE FAR
EASTERN AREAS OF THE CWA...WHERE TROUGH HAS NOT PASSED AND DPTS ARE
CURRENTLY AROUND 60 DEGREES...TROUGH COLLIDING WITH MOIST, UNSTABLE
AIR WILL PRODUCE THUNDERSTORMS WHICH SOME MAY BE TORNADIC. AFTER
FRONTAL PASSAGE THIS EVENING, GUSTY WESTERLY WINDS WILL USHER IN
MORE SEASONAL TEMPERATURES OVER NIGHT AND INTO THE DAY ON FRIDAY
THROUGHOUT THE ENTIRE CWA.  WITH THE H5 LOW EXITING THE AREA
TOMORROW...HEIGHTS WILL BEGIN TO RISE AND THE FLOW WILL BECOME MORE
ZONAL.  AT THE SURFACE, WINDS WILL BE GUSTY FROM THE WEST AND THE
AREA WILL REMAIN DRY.

.LONG TERM...FRI NIGHT WILL REMAIN DRY.  BOTH ETA/GFS BRING A WEAK
SHORTWAVE TROUGH ACROSS WY AND SOUTHERN MT ON SATURDAY AND SHOW
SOME SPOTTY QPF.  WHILE GFS LOOKS LIKE ITS BULLISH SELF...WILL PUT
A LOW POP IN FOR SATURDAY AFTERNOON/EVENING MAINLY OVER NORTHERN
PART OF FORECAST AREA.  ZONAL FLOW ALOFT SETS UP SUNDAY AND MONDAY
AS WEAK SHORTWAVE RIDGE BUILDS OVER NORTHERN ROCKIES.  WILL MOVE
LOW 20 PERCENT POPS TO MAINLY JUST THE NEBRASKA PANHANDLE BOTH
AFTERNOONS/EVENINGS AS FAIRLY DRY WNW FLOW ALOFT WILL BE IN PLACE.
CHANCE FOR TSTMS SHOULD GET A LITTLE BETTER EACH DAY TUE THRU THU
AS UPPER RIDGE BUILDS TO OUR WEST.  SURFACE WINDS TURN SELY WHICH
WILL INCREASE MOISTURE AND INSTABILITY ESPECIALLY WED AND THU.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

DEMKO/JLH
Hazardous weather outlook, Jun 10, 10:48 AM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1048 AM MDT THU JUN 10 2004

NEZ001>003-019>021-054-055-111106-
BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...KIMBALL...
SCOTTSBLUFF AND SIDNEY
1048 AM MDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NEBRASKA
PANHANDLE THIS AFTERNOON AND EARLY THIS EVENING.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EXTEND INTO
THE EARLY EVENING HOURS.  THE MAIN THREAT WITH THE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED FROM
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WYZ059>070-111106-
CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-LARAMIE RANGE-LARAMIE VALLEY-
NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...CHEYENNE...DOUGLAS...LARAMIE...LUSK...
RAWLINS...TORRINGTON AND WHEATLAND
1048 AM MDT THU JUN 10 2004

THIS HAZARDOUS OUTLOOK IS FOR SOUTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY.  SOME SMALL
HAIL AND GUSTY WINDS MAY OCCUR IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED FROM
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

In the hours before

Local storm report, Jun 10, 2:57 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TORNADO          8 W HEMINGFORD          42.32N 103.23W
06/10/2004                   BOX BUTTE          NE   PUBLIC

            BRIEF TOUCHDOWN WITH NO DAMAGE REPORTED.

0243 PM     HAIL             11 NW HEMINGFORD        42.43N 103.23W
06/10/2004  0.75 INCH        BOX BUTTE          NE   TRAINED SPOTTER

&&

MRC

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:11 PM MDTSevere Thunderstorm WarningCYSMorrill64 min
Jun 10, 1:53 PM MDTSevere Thunderstorm WarningCYSBox Butte37 min
Jun 10, 2:29 PM MDTTornado WarningCYSBox Butte61 min
Jun 10, 2:45 PM MDTSevere Thunderstorm WarningCYSDawes60 min
Jun 10, 3:28 PM MDTSevere Thunderstorm WarningCYSBox Butte62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.